MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 18IN 4-0 S/A PC-3 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE BLU 18IN 4-0 S/A PC-3 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 8634G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: age, gender, weight, bmi at the time of index procedure the diagnosis and indication for the index surgical procedure? what instruments were used to grasp the needle? where was the needle grasped during use? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? was an xray performed to confirm if the needle is retained in the patient¿s tissue? in what structure/tissue was the needle retained? if retained, is the entire needle retained in the patient¿s eyelid? has surgery been scheduled to remove the needle? if surgery has been performed, please provide date of second procedure.When the needle is removed, will it be returned for evaluation? what is the patient current status?.
 
Event or Problem Description
It was reported that a patient underwent an ectropion repair procedure on (b)(6) 2019 and suture was used.During the right lower eye lid procedure, the surgeon went for the pass and when they went to grab for the needle the suture was present but the needle was not.It is unknown how the suture separated from the needle.The needle was not retrieved.Post op, after waiting for the patients swelling to go down they are attempting to obtain the needle from the patients eye lid.The current status of the patient is unknown.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).The following additional information was received: the patient demographic info: age, gender, weight, bmi at the time of index procedure 76 yo male, bmi33.5; hx htn, diabetes, hyperlipidemia, sleep apnea.The diagnosis and indication for the index surgical procedure? unk.What instruments were used to grasp the needle? unk.Where was the needle grasped during use? unk.What was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? unk.Was an xray performed to confirm if the needle is retained in the patient¿s tissue? yes.Post op xray taken next day in what structure/tissue was the needle retained? orbit of the eye lid if retained, is the entire needle retained in the patient¿s eyelid? yes, due to severe swelling, surgeon opined it was safe to leave the needle, then to risk further surgery to remove.The needle did not break, but pulled off at the suture attachment area.Has surgery been scheduled to remove the needle? not at present.If surgery has been performed, please provide date of second procedure.Na.When the needle is removed, will it be returned for evaluation? na.What is the patient current status? pt had severe swelling and bruising during the procedure.The surgeon opined that the swelling was a reaction to the local anesthetic used.The patient did not stop taking anticoagulants (baby asa and fish oil) until day of procedure.Was recommended to stop 1 week prior.The patient was examined (b)(6) 2019 and the swelling has reduced.The needle is still retained in eyelid orbit.The surgeon will not remove the needle due to risks with repeat procedure.The patient condition is listed as stable.

Brand Name
PRLNE BLU 18IN 4-0 S/A PC-3 PRM MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8897776
Report Number2210968-2019-85627
Device Sequence Number419774
Product Code GAW
UDI-Device Identifier10705031018167
UDI-Public10705031018167
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Catalogue Number8634G
Device Lot NumberMAB793
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/19/2019
Supplement Date Received by Manufacturer08/16/2019
09/04/2019
Initial Report FDA Received Date08/15/2019
Supplement Report FDA Received Date08/23/2019
09/13/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR